Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 505, NWS North Platte, NE

October 14, 2007Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 14, 2007, 3:32 PM CDT for Rock County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2007, 3:32 PM CDT (20:32 UTC)
Expired
Oct 14, 2007, 4:00 PM CDT
In force
28 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Rock County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 142033
SVRLBF
NEC149-142100-
/O.NEW.KLBF.SV.W.0505.071014T2032Z-071014T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 400 PM CDT.

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ROSE...OR ABOUT
  23 MILES NORTHEAST OF BREWSTER...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TWIN LAKES STATE WILDLIFE MANAGEMENT AREA BY 355 PM CDT...
  PONY LAKE BY 400 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4248 9954 4244 9924 4209 9937 4209 9964
TIME...MOT...LOC 2032Z 192DEG 26KT 4216 9948

$$

POWER
2 follow-up statements
000 
WWUS53 KLBF 142045
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CDT SUN OCT 14 2007

NEC149-142100-
/O.CON.KLBF.SV.W.0505.000000T0000Z-071014T2100Z/
ROCK NE-
346 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN ROCK COUNTY...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ROSE...
OR ABOUT 25 MILES SOUTH OF BASSETT...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TWIN LAKES STATE WILDLIFE MANAGEMENT AREA BY 355 PM CDT...
  PONY LAKE AND 7 MILES SOUTHEAST OF HIGHWAY 183 MILE MARKER 170 BY
  400 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4248 9954 4244 9924 4209 9937 4209 9964
TIME...MOT...LOC 2046Z 192DEG 26KT 4226 9945

$$

POWER
000 
WWUS53 KLBF 142102
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT SUN OCT 14 2007

NEC149-142112-
/O.EXP.KLBF.SV.W.0505.000000T0000Z-071014T2100Z/
ROCK NE-
402 PM CDT SUN OCT 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROCK COUNTY EXPIRES
AT 400 PM CDT...

LAT...LON 4248 9954 4244 9924 4209 9937 4209 9964
TIME...MOT...LOC 2045Z 192DEG 26KT 4225 9945

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:16 PM CDT, 16 minutes earlier.

Area forecast discussion, Oct 14, 3:16 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SUN OCT 14 2007

.DISCUSSION...
THE LATEST SOLNS OF THE GFS...NAM12 AND ECMWF MOVE THE VIGOROUS
UPPER LEVEL LOW ACROSS THE WRN/CNTL U.S. EAST AT ABOUT 5 MPH. THE
UPPER LEVEL LOW IS BASICALLY STALLING OUT ACROSS THE CENTRAL PLAINS
AND DRIFTING. THUS WIDESPREAD RAIN AND ISOLATED TSTMS TONIGHT WILL
SLOWLY BREAK UP INTO SCATTERED SHOWERS AND QUASI STATIONARY AREAS OF
LIGHT RAIN ON MONDAY. THE SYSTEM WILL DRIFT EAST-NORTHEAST MONDAY
NIGHT WITH SCATTERED SHRA CONTINUING ACROSS PARTS OF NCNTL NEB AND
FINALLY DIMINISHING TO ISOLATED SHRA TUESDAY IN THE FAR NORTHEAST
PORTION OF THE FCST AREA.

BOTH THE GFS AND NAM12 SUGGEST THE POTENTIAL FOR A MIXTURE OF RAIN
AND WET SNOW AFTER MIDNIGHT IN THE NORTHWEST ZONES AS FREEZING
LEVELS FALL BELOW 4KT FEET AGL. NO ACCUMULATION IS EXPECTED AS THE
BEST ENERGY AND HEAVIER RAIN WILL BE EAST OF THAT REGION. ADDITIONAL
RAINFALL OF 1 TO PERHAPS 2 INCHES IS POSSIBLE TONIGHT THROUGH TUESDAY
ACROSS NCNTL NEB WITH LIGHTER AMOUNTS SOUTH AND WEST.

WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA RUNNING 15
TO 25 MPH WITH GUSTS TO NEAR 30 MPH. THIS IS BASED ON A BLEND OF
MODEL DATA AND GUIDANCE.

SEVERE WEATHER...ISOLATED ELEVATED THUNDERSTORMS CAPABLE OF LARGE
HAIL WILL CONTINUE THIS EVENING AS WINDS ALOFT REMAIN STRONG AND
FREEZING LEVELS ARE VERY LOW.

SKIES WILL GRADUALLY CLEAR WEST TO EAST ON TUESDAY WITH TEMPERATURES
REBOUNDING ACROSS THE WEST WHERE THE SUN WILL BE OUT.

WEDNESDAY AND THURSDAY...BOTH THE NAM12 AND GFS SUGGEST THE POTENTIAL
FOR ISOLATED OR SCATTERED TSTMS DEVELOPING AS A WARM FRONT MOVES
THROUGH THE REGION. ACTIVITY WILL BE CONFINED TO ERN ZONES. A COLD
FRONT WILL MOVE THROUGH THURSDAY PRODUCING ADDITIONAL ISOLATED OR
SCATTERED SHRA. THURSDAY NIGHT...INDICATIONS ARE IT WILL BE COLD
ENOUGH FOR ISOLATED RAIN OR SNOW SHRA AS H10-5DM THICKNESSES FALL
BELOW 546DM.

FRIDAY...SATURDAY AND SUNDAY...BOTH THE GFS AND ECMWF ARE DRY AS HIGH
PRESSURE BUILDS ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS. THE
ECMWF SUGGESTS ANOTHER COLD FRONT WILL MOVE IN SUNDAY SO LATER FCSTS
MAY HAVE TO MAKE ADJUSTMENTS AND PERHAPS ADD A CHC OF RAIN OR SNOW
SHRA AS IT WILL BE COOL ENOUGH FOR SNOW DEPENDING ON THE TIME OF
DAY.

&&

.AVIATION...
WIDESPREAD IFR CEILINGS AND MVFR VISIBILITIES WILL CONTINUE TONIGHT
AS THE UPPER LEVEL LOW LIFTS NORTHEAST ACROSS SOUTHWEST NEBRASKA.
SHOWERS AND THUNDERSTORMS EMBEDDED WILL CAUSE CEILING AND
VISIBILITIES TO BRIEFLY LIFT WHILE MOVING ACROSS WITH PREDOMINATE
STRATIFORM CLOUDS AND RAINFALL TO LINGER THROUGH NOONTIME MONDAY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Oct 14, 2:40 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT SUN OCT 14 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-150545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
240 PM CDT SUN OCT 14 2007 /140 PM MDT SUN OCT 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

OVERNIGHT THE UPPER LEVEL LOW WILL LIFT NORTHEAST ACROSS SOUTHWEST
NEBRASKA WITH ENERGY ROTATING AROUND THE SYSTEM PROVIDING THE LIFT
FOR ISOLATED THUNDERSTORMS. WHILE SEVERE THUNDERSTORMS ARE NOT
EXPECTED...ISOLATED SEVERE STORMS REMAIN POSSIBLE WITH LARGE HAIL
THE PRIMARY THREAT. TONIGHT COLDER AIR WILL SPREAD SOUTHEAST INTO
THE NORTHWEST WITH THE CHANCE FOR A RAIN AND SNOW MIXTURE ACROSS
PORTIONS OF SHERIDAN...GARDEN...FAR WESTERN CHERRY AND WESTERN
GRANT COUNTIES. THE RAIN AND SNOW MIXTURE ON TOP OF WET ROADWAYS
WILL CREATE SLICK CONDITIONS AS TEMPERATURES DROP INTO THE MIDDLE
30S BY DAYBREAK. GROUND TEMPERATURES NEAR FREEZING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A SYSTEM WILL MOVE OUT OF THE NORTHERN ROCKIES ON WEDNESDAY
BRINGING THE CHANCE FOR THUNDERSTORMS TO THE NORTH CENTRAL.
MOISTURE WILL BE DRAWN NORTH WITH A STRONG UPPER LEVEL DISTURBANCE
TO LIFT NORTHEAST DURING THE LATE AFTERNOON INTO THE EVENING
PERIOD FOR STORM DEVELOPMENT. THE SYSTEM WILL BE PROGRESSIVE AND
EXIT NORTHEAST ON THURSDAY AS ANOTHER SYSTEM ON ITS HEELS MOVES
ACROSS THE INTERMOUNTAIN REGION. OVERNIGHT THURSDAY INTO FRIDAY
MORNING COLDER AIR WILL ARRIVE PROVIDING THE POTENTIAL FOR A RAIN
AND SNOW MIX ACROSS THE NORTHWEST FOR ROADS TO BECOME SLICK AS
TEMPERATURES DROP TO NEAR FREEZING IN SOME LOCALES ACROSS THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Oct 14, 11:00 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             7 SW EUSTIS             40.59N 100.12W
10/14/2007  E1.00 INCH       FRONTIER           NE   PUBLIC

            QUARTER SIZE HAIL.

&&

BTAYLOR
Local storm report, Oct 14, 11:56 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             5 SSE OCONTO            41.07N 99.72W
10/14/2007  E0.88 INCH       CUSTER             NE   PUBLIC

            NICKEL SIZE HAIL.

&&

BTAYLOR
Local storm report, Oct 14, 2:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             10 NW ANSELMO           41.72N 100.00W
10/14/2007  E0.88 INCH       CUSTER             NE   PUBLIC

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:00 AM CDTSevere Thunderstorm WarningLBFFrontier30 min
Oct 14, 7:15 AM CDTSevere Thunderstorm WarningLBFFrontier30 min
Oct 14, 7:35 AM CDTSevere Thunderstorm WarningLBFLincoln25 min
Oct 14, 8:06 AM CDTSevere Thunderstorm WarningLBFCuster39 min
Oct 14, 10:44 AM CDTSevere Thunderstorm WarningLBFFrontier31 min
Oct 14, 11:39 AM CDTSevere Thunderstorm WarningLBFCuster36 min
Oct 14, 2:32 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.